Alert archive / Nevada / Wind Advisories in 2011
Wind Advisory 7, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Feb 7, 2011, 4:08 AM PST for 4 counties in Nevada. It took effect at Feb 7, 2011, 10:00 AM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2011, 4:08 AM PST (12:08 UTC)
- In effect from
- Feb 7, 2011, 10:00 AM PST
- Expired
- Feb 7, 2011, 9:42 PM PST
- In force
- 12 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Eureka County, NV, Lander County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 103 km from the middle of the area, began a volume at 12:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 0.1 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 950 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 298 m²/s²
- 0-3 km storm-relative helicity
- 349 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
256 WWUS75 KLKN 071208 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 408 AM PST MON FEB 7 2011 ...COLD FRONT TO BRING STRONG WINDS TO PARTS OF EASTERN NEVADA... .A STRONG COLD FRONT WILL MOVE SOUTHWARD ACROSS THE REGION TODAY AND TONIGHT. THE HIGH TERRAIN OF NORTHERN ELKO COUNTY COULD SEE WINDS DEVELOP BEFORE NOON AND EXTREME EASTERN ELKO COUNTY INCLUDING THE WENDOVER AREA IS EXPECTED TO SEE THE STRONGEST WINDS LATE AFTERNOON THROUGH EVENING. WIND GUSTS UP TO 50 MPH ARE EXPECTED. NVZ031-080500- /O.NEW.KLKN.WI.Y.0007.110207T1800Z-110208T0500Z/ NORTHERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE...OWYHEE 408 AM PST MON FEB 7 2011 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 9 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM PST THIS EVENING. * WINDS: NORTHWEST 20 TO 30 MPH GUSTING TO 50 MPH. * TIMING:STRONG WINDS MAY DEVELOP AS EARLY AS 10 AM PST. * LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE * IMPACTS: DRIVERS NEED TO BE PREPARED TO ENCOUNTER GUSTY WINDS ALONG HEAVILY-TRAVELED HIGHWAY 93. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ033-080800- /O.NEW.KLKN.WI.Y.0007.110208T0000Z-110208T0800Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS... WEST WENDOVER 408 AM PST MON FEB 7 2011 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT PST TONIGHT... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT PST TONIGHT. * WINDS: NORTHWEST 20 TO 30 MPH GUSTING TO 50 MPH. * TIMING: STRONG WINDS MAY DEVELOP BY LATE AFTERNOON. * LOCATIONS INCLUDE: SILVER ZONE PASS...WEST WENDOVER * IMPACTS: DRIVERS NEED TO BE PREPARED TO ENCOUNTER GUSTY WINDS ALONG INTERSTATE 80. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
5 follow-up statements
978 WWUS75 KLKN 072224 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 224 PM PST MON FEB 7 2011 ...COLD FRONT TO BRING STRONG WINDS TO PARTS OF NORTHEASTERN NEVADA... .A STRONG COLD FRONT IS MOVING SOUTHWARD ACROSS THE REGION THIS AFTERNOON AND EVENING. STRONG GUSTY WINDS IN EXCESS OF 45 MPH ARE EXPECTED TO CONTINUE ACROSS ELKO COUNTY THROUGH EARLY THIS EVENING...WITH WINDS LASTING A BIT LONGER IN EXTREME EASTERN ELKO COUNTY. NVZ032-034-080300- /O.EXB.KLKN.WI.Y.0007.000000T0000Z-110208T0300Z/ SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- INCLUDING THE FOLLOWING LOCATIONS...ELKO...SPRING CREEK...WELLS... CARLIN...PEQUOP SUMMIT...SECRET PASS...LAMOILLE CANYON... HARRISON PASS 224 PM PST MON FEB 7 2011 ...WIND ADVISORY IN EFFECT UNTIL 7 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 7 PM PST THIS EVENING. * WINDS: NORTHWEST 20 TO 30 MPH GUSTING TO 50 MPH. * TIMING: THROUGH EARLY THIS EVENING. * LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE * IMPACTS: DRIVING WILL BE DIFFICULT ON INTERSTATE 80 AND US HIGHWAY 93. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ031-080300- /O.EXT.KLKN.WI.Y.0007.000000T0000Z-110208T0300Z/ NORTHERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE...OWYHEE 224 PM PST MON FEB 7 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM PST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM PST THIS EVENING. * WINDS: NORTHWEST 20 TO 30 MPH GUSTING TO 50 MPH. * TIMING: THROUGH EARLY THIS EVENING. * LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE * IMPACTS: DRIVING WILL BE DIFFICULT ON US HIGHWAY 93. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ033-080600- /O.EXT.KLKN.WI.Y.0007.110207T2224Z-110208T0600Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS... WEST WENDOVER 224 PM PST MON FEB 7 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM PST THIS EVENING. * WINDS: NORTHWEST 20 TO 30 MPH GUSTING TO 50 MPH. * TIMING: UNTIL LATE THIS EVENING. * LOCATIONS INCLUDE: SILVER ZONE PASS...WEST WENDOVER * IMPACTS: DRIVING WILL BE DIFFICULT ON INTERSTATE 80 AND ALTERNATE US HIGHWAY 93. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ RCM
884 WWUS75 KLKN 072232 AAA NPWLKN URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE ELKO NV 232 PM PST MON FEB 7 2011 ...COLD FRONT TO BRING STRONG WINDS TO PARTS OF NORTHEASTERN NEVADA... .A STRONG COLD FRONT IS MOVING SOUTHWARD ACROSS THE REGION THIS AFTERNOON AND EVENING. STRONG GUSTY WINDS IN EXCESS OF 45 MPH ARE EXPECTED TO CONTINUE ACROSS ELKO COUNTY THROUGH EARLY THIS EVENING...WITH WINDS LASTING A BIT LONGER IN EXTREME EASTERN ELKO COUNTY. NVZ031-032-034-080300- /O.CON.KLKN.WI.Y.0007.000000T0000Z-110208T0300Z/ NORTHERN ELKO COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE... OWYHEE...ELKO...SPRING CREEK...WELLS...CARLIN...PEQUOP SUMMIT... SECRET PASS...LAMOILLE CANYON...HARRISON PASS 232 PM PST MON FEB 7 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. * WINDS: NORTHWEST 20 TO 30 MPH GUSTING TO 50 MPH. * TIMING: THROUGH EARLY THIS EVENING. * LOCATIONS INCLUDE: ELKO...SPRING CREEK...WELLS...CARLIN...PEQUOP SUMMIT...SECREPT PASS...LAMOILLE CANYON...HARRISON PASS...JACKPOT...WILDHORSE...OWYHEE * IMPACTS: DRIVING WILL BE DIFFICULT ON INTERSTATE 80 AND US HIGHWAY 93. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ033-080600- /O.CON.KLKN.WI.Y.0007.000000T0000Z-110208T0600Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS... WEST WENDOVER 232 PM PST MON FEB 7 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. * WINDS: NORTHWEST 20 TO 30 MPH GUSTING TO 50 MPH. * TIMING: UNTIL LATE THIS EVENING. * LOCATIONS INCLUDE: SILVER ZONE PASS...WEST WENDOVER * IMPACTS: DRIVING WILL BE DIFFICULT ON INTERSTATE 80 AND ALTERNATE US HIGHWAY 93. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ RCM
417 WWUS75 KLKN 072316 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 316 PM PST MON FEB 7 2011 ...COLD FRONT TO BRING STRONG WINDS TO PARTS OF NORTHEASTERN AND CENTRAL NEVADA... .A STRONG COLD FRONT IS MOVING SOUTHWARD ACROSS THE REGION THIS AFTERNOON AND EVENING. STRONG GUSTY WINDS IN EXCESS OF 45 MPH ARE EXPECTED TO CONTINUE ACROSS PARTS OF NORTHEASTERN AND CENTRAL NEVADA THROUGH EARLY THIS EVENING...WITH WINDS LASTING A BIT LONGER IN EXTREME EASTERN ELKO COUNTY. NVZ035-037-080600- /O.EXA.KLKN.WI.Y.0007.000000T0000Z-110208T0600Z/ WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...AUSTIN...AUSTIN SUMMIT...EUREKA... DIAMOND VALLEY...PINTO SUMMIT 316 PM PST MON FEB 7 2011 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. * WINDS: NORTHWEST 20 TO 30 MPH GUSTING TO 50 MPH. * TIMING: UNTIL LATE THIS EVENING. * LOCATIONS INCLUDE: ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT * IMPACTS: DRIVING WILL BE DIFFICULT ON US HIGHWAY 6...US HIGHWAY 50 AND US HIGHWAY 93. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ031-032-034-080300- /O.CON.KLKN.WI.Y.0007.000000T0000Z-110208T0300Z/ NORTHERN ELKO COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE... OWYHEE...ELKO...SPRING CREEK...WELLS...CARLIN...PEQUOP SUMMIT... SECRET PASS...LAMOILLE CANYON...HARRISON PASS 316 PM PST MON FEB 7 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. * WINDS: NORTHWEST 20 TO 30 MPH GUSTING TO 50 MPH. * TIMING: THROUGH EARLY THIS EVENING. * LOCATIONS INCLUDE: ELKO...SPRING CREEK...WELLS...CARLIN... PEQUOP SUMMIT...SECREPT PASS...LAMOILLE CANYON...HARRISON PASS...JACKPOT...WILDHORSE...OWYHEE * IMPACTS: DRIVING WILL BE DIFFICULT ON INTERSTATE 80 AND US HIGHWAY 93. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ033-080600- /O.CON.KLKN.WI.Y.0007.000000T0000Z-110208T0600Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS... WEST WENDOVER 316 PM PST MON FEB 7 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. * WINDS: NORTHWEST 20 TO 30 MPH GUSTING TO 50 MPH. * TIMING: UNTIL LATE THIS EVENING. * LOCATIONS INCLUDE: SILVER ZONE PASS...WEST WENDOVER * IMPACTS: DRIVING WILL BE DIFFICULT ON INTERSTATE 80 AND ALTERNATE US HIGHWAY 93. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ RCM
610 WWUS75 KLKN 080254 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 654 PM PST MON FEB 7 2011 ...COLD FRONT CONTINUES TO PUSH SOUTHWARD...BRINGING GUSTY WINDS TO PORTIONS OF EASTERN AND CENTRAL NEVADA... .A STRONG COLD FRONT AND ACCOMPANYING JET STREAM WILL BARREL ITS WAY ACROSS NEVADA TONIGHT. STRONG GUSTY WINDS IN EXCESS OF 45 MPH ARE EXPECTED TO CONTINUE ACROSS PARTS OF NORTHEASTERN AND CENTRAL NEVADA THROUGH TONIGHT. NVZ031-032-034-080400- /O.CAN.KLKN.WI.Y.0007.000000T0000Z-110208T0300Z/ NORTHERN ELKO COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE... OWYHEE...ELKO...SPRING CREEK...WELLS...CARLIN...PEQUOP SUMMIT... SECRET PASS...LAMOILLE CANYON...HARRISON PASS 654 PM PST MON FEB 7 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND ADVISORY. WINDS ARE STILL GUSTY OVER ELKO COUNTY...BUT ARE TAPERING OFF BELOW ADVISORY CRITERIA. EXPECT WINDS TO CONTINUE TO GUST TO 25 MPH THROUGH THE NIGHT. $$ NVZ033-035-037-080600- /O.CON.KLKN.WI.Y.0007.000000T0000Z-110208T0600Z/ EXTREME EASTERN ELKO COUNTY-WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS... WEST WENDOVER...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...AUSTIN...AUSTIN SUMMIT...EUREKA... DIAMOND VALLEY...PINTO SUMMIT 654 PM PST MON FEB 7 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. * WINDS: NORTHWEST 20 TO 30 MPH GUSTING TO 50 MPH. * TIMING: UNTIL LATE THIS EVENING. * LOCATIONS INCLUDE: SILVER ZONE PASS...WEST WENDOVER...ELY... MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...AUSTIN... AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT * IMPACTS: DRIVING WILL BE DIFFICULT ON ALTERNATE US HIGHWAY 93 AND HIGHWAY 50. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SZATANEK
654 WWUS75 KLKN 080542 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 942 PM PST MON FEB 7 2011 NVZ033-035-037-080645- /O.CAN.KLKN.WI.Y.0007.000000T0000Z-110208T0600Z/ EXTREME EASTERN ELKO COUNTY-WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS... WEST WENDOVER...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...AUSTIN...AUSTIN SUMMIT...EUREKA... DIAMOND VALLEY...PINTO SUMMIT 942 PM PST MON FEB 7 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND ADVISORY FOR CENTRAL NEVADA AND EXTREME EASTERN ELKO COUNTY... AS THE COLD FRONT CONTINUES TO PUSH SOUTH AND OUT OF THE REGION...WINDS WILL TAPER OFF OVER CENTRAL AND NORTHERN NEVADA. LOCALIZED GUSTS TO 40 MPH STILL POSSIBLE TONIGHT AND INTO THE MORNING...BUT THE DOWNWARD TREND IN WINDS IS EXPECTED TO CONTINUE. $$ SZATANEK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Feb 7, 3:46 AM PST, 22 minutes earlier.
Area forecast discussion, Feb 7, 3:46 AM PST, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 346 AM PST MON FEB 7 2011 .SYNOPSIS...A COLD FRONT WILL BE MOVING THROUGH THE SILVER STATE TODAY...BRINGING STRONG WINDS AND SCATTERED SNOW SHOWERS. AS THIS SYSTEM EXITS TUESDAY...SNOW SHOWERS WILL LINGER AS THE COLD AIR SETTLES INTO THE GREAT BASIN. IMPROVING CONDITIONS WILL COMMENCE WEDNESDAY WITH A WARMER...DRIER TREND EXPECTED THROUGH THE END OF NEXT WEEK. && .SHORT TERM...TODAY THROUGH WEDNESDAY. IR SATELLITE SHOWS A WIDE BAND OF HIGH CLOUDS ENTERING THE CWFA AT THIS TIME. RADAR IS INDICATING A LINE OF SHOWERS STRETCHING FROM PARADISE VALLEY TO JARBIDGE. EXPECT THESE ARE HIGH BASED...WITH LITTLE IF ANY PRECIPITATION REACHING THE GROUND. WILL WATCH PROGRESSION THIS MORNING. TEMPERATURES ARE A LITTLE COOLER THIS MORNING VS. LAST...GENERALLY IN THE 20S. MODELS ARE IN VERY GOOD AGREEMENT THROUGH WEDNESDAY. STATIONARY HIGH PRESSURE OFF THE CALIFORNIA COAST WILL WEAKEN A LITTLE FROM NOW THROUGH WEDNESDAY TO ALLOW A MORE SIGNIFICANT LOW INTRUSION TODAY AND TONIGHT. MAY GET SOME FLURRIES THIS MORNING AS THE CURRENT CLOUD FIELD PASSES HOWEVER THE MAIN CONCERN IS FOR THE FRONT THAT WILL DEVELOP NEAR THE OR/ID/NV BORDERS LATE THIS MORNING. A STRONG LOW PRESSURE SYSTEM WILL BEGIN SKIRTING THE GREAT BASIN THIS MORNING AND THE CWFA WILL SEE THE EFFECTS FR0M A NOSE OF A 130KT UPPER JET CORE PASSING OVER. MODELS STILL HAVE SLIGHT TIMING ISSUES WITH THE FRONTAL PASSAGE HOWEVER MILD FRONTOGENESIS IS DEPICTED AT 18Z NEAR THE OR/ID BORDER AND WINDS WILL BEGIN MIXING DOWN OVER NORTHERN NEVADA ABOUT THEN. ADDITIONAL FRONTOGENESIS IS NOTED OVER THE ELKO AREA ABOUT 00Z...AGAIN WITHIN A COUPLE HOURS. HAVE ISSUED WIND ADVISORY FOR NORTHERN ELKO COUNTY WITH THE HIGH TERRAIN MORE LIKELY TO SEE STRONGEST GUSTS...UP TO 50 MPH. HAVE ALSO ISSUED WIND ADVISORY FOR THIS EVENING FOR EXTREME EASTERN ELKO COUNTY...POST- FRONTAL NORTHEAST DIRECTION IS VERY FAVORABLE FOR STRONG CHANNELING OF WINDS IN THE WENDOVER AREA. THERE IS NOT MUCH MOISTURE ASSOCIATED WITH THIS FROPA AND AN INCH OF SNOW IS FEASIBLE IN MOST AREAS EAST OF THE RUBY MOUNTAINS HOWEVER COULD GET A 2-INCH AMOUNT ON SOME OF THE HIGHER ELEVATIONS OF NORTHERN NEVADA. THIS IS A QUICK SYSTEM THAT SHOULD EXIT VIA WHITE PINE COUNTY AROUND MIDNIGHT LEAVING BEHIND SOME FRIGID ARCTIC AIR. SHOWERS WILL CONTINUE ON TUESDAY BEHIND THE MAIN COLD FRONT AS A WEAKER SW DRIVES IN COLD AIR TO THE TUNE OF -14C AT H7. TEMPERATURES WILL STRUGGLE TO REACH FREEZING TUESDAY EAST OF WINNEMUCCA. THE COLDEST NIGHT WILL BE TUESDAY NIGHT WHEN THE CLOUD COVER BREAKS AND THE NORTHERLY FLOW ALOFT CONTINUES. LOOKING AT TEMPERATURES IN THE TEENS AND SINGLE DIGITS...DEPENDING ON WHERE SNOW COVER LIES. A WARMER AND DRIER TREND WILL BEGIN ON WEDNESDAY WHEN MODELS ARE INDICATING A SLIGHT EASTERLY SHIFT OF THE OFFSHORE HIGH. .LONG TERM...WEDNESDAY NIGHT THROUGH NEXT MONDAY. THE LONGWAVE PATTERN WILL BEGIN WITH A HIGHLY AMPLIFIED RIDGE AXIS EXTENDING FROM ALASKA TO THE EASTERN PACIFIC WITH NORTHWEST FLOW OVER THE SILVER STATE. IN THE WAKE OF TUESDAYS FROPA...THICKNESS WILL INCREASE...AND THE 500MB HEIGHTS WILL QUICKLY REBOUND WITH THE 570 DAM MOVING WELL NORTH OF THE SILVER STATE. ADDITIONALLY...THE 700MB TEMPS ARE PROJECTED TO CLIMB RANGING FROM -2C TO 0C...A +10C INCREASE FOR NORTHERN NEVADA. THE MASS FIELDS OF THE GEM...ECMWF...DGEX AND GFS ARE IN GOOD AGREEMENT THRU F96 BRINGING THE RIDGE AXIS INTO THE WESTERN CONUS...AND WITH THE LONGWAVE TROF OVER THE GREAT PLAINS...BUT THEN THEY START TO DIVERGE...SURPRISINGLY...THE DIFFERENCES ARE NEGLIGIBLE WITH REGARD TO SENSIBLE WEATHER...AND EXPECTING THIS FORECAST PERIOD WILL BE RELATIVELY DRY WITH ABOVE NORMAL TEMPERATURES FOR FEBRUARY. A CHANGE IN PATTERN IS LOOMING ON THE HORIZON...WITH REGARD TO BOTH TEMPERATURE AND PRECIPITATION ACTIVITY. THE NEXT SYSTEM IS EXPECTED NEXT WEEKEND...HEDGED TOWARDS THE ECMWF GIVEN THIS MODELS TRACK RECORD WITH HANDLING BOTH EAST COAST AND WEST COAST STORMS THIS 2010-2011 WINTER SEASON TO DATE. EXPECTING A DEEP SYSTEM TO DROP SOUTHEASTWARD OUT OF THE GULF OF ALASKA...FORCING THE RIDGE AXIS EASTWARD. AS THE RIDGE GETS DISPLACED AND THE LONGWAVE PATTERN EVOLVES...SOUTHWEST FLOW ALOFT IS EXPECTED. A SECOND UPPER LEVEL LOW WILL DEVELOP AND WILL TREK ACROSS CENTRAL CALIFORNIA LATE SUNDAY/EARLY MONDAY. PRECIPITATION IN THE WARM SECTOR OF THIS SYSTEM WILL BE A MIX OF RAIN AND SNOW...BEFORE CROSSING OVER TO AN ENTIRELY SNOW EVENT. AT THIS POINT IN TIME...THE UPPER LEVEL LOW LOOKS LIKE IT WILL MOVE OVER SOUTHERN NEVADA AND INTO ARIZONA. BETWEEN THE FORECAST QPF AND THE DYNAMICS...THIS STORM IS LOOKING LIKE HEADLINE MATERIAL...BUT ALREADY THE ECMWF IS MUCH SLOWER WITH BRINGING THIS SYSTEM INLAND WHEN COMPARED TO THE EC RUN FROM 24 HRS AGO. && .AVIATION...JET STREAM WILL PASS OVER NORTHERN NV TODAY WITH A WIDESPREAD AREA OF 130 KT WINDS AT 30K FT AND STRONG WINDS MATERIALIZING AT THE SURFACE. EXPECT TURBULENCE AND GUSTY LOW LEVEL NW WINDS. TAF SITES WILL BE PREDOMINATELY VFR WITH CIGS FLIRTING NEAR MVFR AT KEKO AND KELY WITH MOUNTAIN TOPS OBSCURED. LIGHT SNOW WILL DUST PORTIONS OF THE STATE...JUSTIFYING VCSH. && .LKN WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 10 AM THIS MORNING TO 9 PM PST THIS EVENING FOR NORTHERN ELKO COUNTY. WIND ADVISORY FROM 4 PM THIS AFTERNOON TO MIDNIGHT PST TONIGHT FOR EXTREME EASTERN ELKO COUNTY. && 92/97/97
Hazardous weather outlook, Feb 7, 3:54 AM PST, 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 354 AM PST MON FEB 7 2011 NVZ031-033-080800- NORTHERN ELKO COUNTY-EXTREME EASTERN ELKO COUNTY- 354 AM PST MON FEB 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEVADA. .DAY ONE...TODAY AND TONIGHT. A WIND ADVISORY HAS BEEN ISSUED FOR EXTREME EASTERN ELKO AND NORTHERN ELKO COUNTIES. A STRONG COLD FRONT WILL MOVE SOUTHWARD ACROSS THE REGION TODAY AND TONIGHT. THE HIGH TERRAIN OF NORTHERN ELKO COUNTY COULD SEE WINDS DEVELOP BEFORE NOON AND EXTREME EASTERN ELKO COUNTY INCLUDING THE WENDOVER AREA IS EXPECTED TO SEE THE STRONGEST WINDS LATE AFTERNOON THROUGH EVENING. WIND GUSTS UP TO 50 MPH ARE EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.